View Full Version : intuniv does the extreme sedation go away


hollywood
04-14-10, 11:35 AM
I was on intuniv for 6 days , I think it may have some benefits but I'm not sure they outweight cymbalta in the long run as add on to smooth out the edges that stimulants can cause or for the aggression , hostility and other problems that need to be addressed for adhd for universal control. Stimulants take care of the ability to focus, but often that will leave one short of aggression and impulsivity issues and leave your focus not universally rounded which I'm pretty sure can be treated. I was having some good responses to the intuniv even at the lower dose but either my allergies or the intuniv were giving my quite a bit of sedation and lack of motivation. This could be transient but I started feeling a bit not like myself and depressive, ....not fun. I was wondering what others were saying.

joshua1160
04-14-10, 06:52 PM
hollywood,

im on day 2 of intuniv as a last resort drug to replace my stimulants. so far so good...i'll let you know how i do....i've been taking it before bed to help with the sedation. perhaps you should try that if you havent already.

cheers,
josh

hollywood
04-14-10, 09:57 PM
I keep with my stims . Man good luck. I think intuniv may help . It started to depress me though. I was taking it in the morning though.

ADHD Ceilidh
04-15-10, 05:14 AM
In theory, intuniv peaks about 12 hours after ingestion die to the half life and extended release combined effect. This would mean that taking it at night would be expected to make one more tired during the day rather than less. Fo me, I take it in the am an am most sedate. By it about 12-14 hrs later. YMMV.

DesertDave
04-19-10, 11:22 AM
I've been taking it for a week now. I don't find it sedating at all. I'm taking the 1mg size, ER.

What I am finding is that it makes me constipated, makes me sweat just before I wake up, and screws up my sleep. It does not help me sleep at all.

My pdoc didn't think these were things to worry about, and maybe it was just my system getting acclimated. So I'll stay with it a while and see.

Realmom1
04-26-10, 11:16 AM
Hey Dave,

Try more fluids during the day. My daughter has been on Intuniv for 8 weeks and she is having a problem with constipation too. The problem with her is that at school she does no stay hydrated well at all. We deal.

We did not notice any effect on her sleep until we got to 3mg. This is one of those that really takes a few weeks to adjust to and notice the side effects lessening/benefits increasing.

Good luck.
LA

DesertDave
04-27-10, 11:38 AM
I drink a ton of water, so that's not it. I even increased it after the sweating. I've stopped the Intuniv for now. May try it again and see if the same thing happens again.

hollywood
04-27-10, 12:44 PM
I slept fine. Felt a bit more calm but not very motivated only took it for a week though. Some sleep interuption but nothing major

Ruffals123
05-09-10, 11:12 PM
I am curious as to what time of day you are/were taking the Intuniv? My child has been on it for approx 5 weeks & had the same type of reactions you are describing with the calmness & no motivation. Interestingly enough we had a visit with a Neurologist on Friday and she insisted that the best time of day to take Intuniv is at 6:00pm at night. We had been administering the drug at 8:00am. We saw a vast improvement the 1st day when we gave it at 6:00pm, with more motivation and normal things my child liked to do minus the combativeness & impulsivity.

hollywood
05-09-10, 11:42 PM
I was taking it in the morning

hollywood
05-10-10, 09:00 AM
I simpley cannot tolerate some of the issues I keep having . I take wellbutrin and concerta currently . My main problem is focusing on mundane tasks at work and staying focused on boring stimuli, it's not the same as being in a college setting so it's almost like concerta is not all that helpful because even if I am focused really well I choose not to focus on work related tasks until they come up this means, I do not prepare the same and so on and so on.. For improving mood and focusing on boring stuff is cymbalta or intuniv better.

breckgirl
05-17-10, 11:26 AM
Ruffals,
how has it been going administering the intuniv at night? my 16-year old just started the 1mg with her strattera in the morning. of course she keeps falling asleep during the day but we're told this usually dissipates. however, i'd be very interested in hearing whether the eve dosing has continued to work for you.
thanks!

hollywood
05-17-10, 01:50 PM
breck,

who started this thread and whats the topic?

Mimi77
01-16-12, 03:37 PM
I jus started it two days ago as well. I have trouble sleeping before 2 am i the morning, but I took it around midnight an noticed that I sleep 12 hours at night and the next day am pretty much unmotivated. So I should take it earlier like after dinner so I can wake up at a normal time?

m.pilar
07-12-12, 04:47 PM
Hahah Hollywood, I might as well just take whatever works for you. This is the third time I've tried a new med only to find a thread where you've had the same problems with it.

For me at least, I also experience a poorer quality of sleep. This may be contributing to the drowsiness but the drowsiness started within an hour of taking it the first time, so there's at least some validity to that theory.

I'm not even going to give this one a chance to balance out. Miserable.

hollywood
07-12-12, 08:33 PM
One word . Yuck!

known_guy
07-17-12, 09:42 PM
Not sure. I haven't tried Inutniv because it's more expensive (having to get the brand name) so I'm taking Tenex.
The sedation went away, but in retrospect I don't think I really experienced any significant sedation in the first place. Maybe it's just me, or due to the combination with other medications I am/was taking?

hollywood
07-18-12, 11:20 PM
So you like tenex? How is the lyrica

ConcertaParent
07-19-12, 11:36 AM
After contacting Shire, etc, I haven't been able to find out how to get Tenex or Guanfacine in Canada (Intuniv not yet approved). When I phoned Promius Pharma, the makers of Tenex, they claimed that Tenex is on back order and they have no idea when it will be available again; the only Tenex available is whatever the pharmacies have left. :doh:Has anybody found this to be the case yet? I haven't tried Inutniv because it's more expensive (having to get the brand name) so I'm taking Tenex.